Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Liver Diseases
Question: My GI cant find the problem
|bodave2 - Wed Apr 04, 2007 9:43 pm||
Ive had high enzymes up and down for the last 5 years, I itch bad if i come off my Questrin. My lvls are only in the 90-100 range so not sky high, we had every test run, I have no Hep, No Mono, I had a Ultra Sound, Liver Biopsy , I have no fibroses and my cells look great he said. last few labs have been normal but i still tingle in my hands and feet and have the itching secondary to liver diseases. My doc says Im healthy but cant not explain the itching or liver function fluxuation from high to normal. He is a very highly respected GI and the 4th Dr. to come up empty handed on my diagnosis. Is there any studies being done on this ? anyone i can contact ?, its unbearable.
PS. Could this be a gaulblatter issue? I had the ultrasound and it saw no stones.
|Dr. Chan Lowe - Sat Apr 14, 2007 8:16 pm||
It sounds as if you've had a very thorough work up already. I really can't think of much else to add. Have you had a HIDA scan? This is a nuclear medicine study that uses a small amount of radioactive tracer to see if the liver is excreting substances properly. It can be very sensitive at detecting problems with liver function if there is a blockage, etc.
If the questran is helping your itching and your liver is normal, one possibility would be that your GI tract is reabsorbing bile salts too much. Questran binds to the bile salts and inhibits their reabsorption. I am not aware of any such conditions that exist; however, theoretically it makes sense. Theories often don't translate to reality well though.
Also, if your ultrasound was done without doppler flow evaluation this should be done to be sure that the blood flow entering and exiting the liver is normal.
Sorry I can't be of much more help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.